Hi i just want to say good luck to you both. That's quite a story. It's hard getting off Tramadol but I think it's most difficult when you don't know that. Nowdays it seems that most people understand how multi-faceted addictive a drug is Tramadol, and they go into quitting with more reasonable expectations.
I agree that the hardest part could be the timing and nature of your various withdrawal symptoms -- and how you in these various states may play off each other. It could make it easier or harder...or both at different times. If you could find a therapist who specializes in addiction, that might really help you stay strong on your own and as a couple/family. Hang in there! Search for Emily Post Tramadol Recovery Room on this site, and scroll down to Journals. You'll find others going through quitting. My recent experience is on a post on this forum called Trying to Quit Tramadol. I took what your husband took, 10ish pills a day for a year.
That is such a inspiring story. I agree with yes after care and support outside is a good one..Just think how u r helping your teen age kids right now...Hope they can learn from you guys and not get into the trap of addiction. It does do damage in many, many ways....Keep posting here if u two r feeling funkie...Every one here has experience and can help u out with the things we use to feel better if u do go through some w/d syms.
God Bless u for taking the first step to have a New Life clean...Blessing seem to roll in....
Congratulations on your decision to get off the Tramadol! I was on it for a long, long time and very high doses and it did nothing for me but take, take and take more. The withdrawal from this is a little more involved than regular opiates because of it's anti-depressant affect. There is a ton of information here to help you through both the physical and emotional withdrawals; and then there are the people. The support you will get here from others will help so much in your recovery. It is awesome that your family is all on board with this - strength in numbers! Good luck and stay strong .. . . you CAN do this. Keep posting with your questions and progress!
The max dose on those is 400 mg a day on a short term basis when I was on them. If you look up journals on here, there is one on Tram Warriors that I am sure you will find very useful. Wishing you success on your journey..together!
I was taking 4-6 trammies a day. The 50mg ones. Hubby on the other hand was taking 10 or more a day of the same strength.
Wow...I could have written your story, except mine ended in divorce. My ex was in such deep denial and still is that the pills were the problem. It makes me sad the damage they did to us. I'm happy to hear that you are working this out and realized what was the common factor in creating strife in your household.
What kind of recovery support system do you have in place? Are you going to NA meetings or counseling? I would highly encourage you to get your children involved in those as well so they can understand the disease of addiction to. Maybe even al anon?
Tramadol has a long half life and because of the SSRI quality in it, you will have to battle some pretty intense emotional highs and lows. That stuff is very hard to come off because of it. Have you enlisted the help with your Dr too? There are meds they can offer to help ease withdraw. You don't mention how much you were taking, so hopefully your withdraw will not be too intense. Wishing you the best!